Jump to content

Photo
Mild to Moderate Acne

Accutane Initial Breakout

accutane acne roaccutane dermatologist initialbreakout

9 replies to this topic

#1 pwnall

pwnall

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 24-June 09

Posted 25 February 2014 - 08:32 PM

Hi Guys, I'm new to this website. So basically, I always had mild to moderate acne since I was 15 (I'm 21 now). Nothing worked for me. I tried cleansers, masques, changing my diet, the regimen, etc. but nothing seem to have permanent results. I went to my dermatologist and he prescribed me doxycycline (100 mg) and my acne was under control. Now evertime I stopped using the antibiotic, my acne would flare up again. So my doctor put me on Accutane (40 mg a day) and I'm on day 6. I was afraid to experience my initial breakout and baddly enough since day 5 I woke up with many white heads around my mouth and my nose. Now, these whiteheads are pretty painful. What should I do for those zits to start clearing up. I heard people usually experience the same IB the first week of accutane then by week 2-3 they clear up. I'm really depressed and I'm looking for some serious answers.

 

Help me out guys :(!



#2 Flopus

Flopus

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 6
About Me
  • Joined: 20-February 14

Posted 25 February 2014 - 09:42 PM

Sorry to say this but I don't think there's anything you can do, I think you just have to wait it out (maybe another week). I've been on Accutane twice and the first time my face broke out a lot but cleared up in the following weeks. These few weeks though are going to fly by and once your acne clears up (which it will since Accutane always works), you're not even going to remember these 1-2 weeks because you'll be so happy and confident from the results, so I definitely think that suffering from these few weeks are a small price to pay (besides the $$ of course lol) to get clear skin for years to come. Not to discourage you or anything, but even after being on Accutane twice (a couple of months for each course), I still have mild-moderate acne 1-2 years later, but I hear it's a permanent solution for a lot of people (maybe you'll have better luck than me lol). Also, get ready to fight the dryness it'll bring, I couldn't even smile while I was on it because my lips and cheeks would become so chapped/dry that there were would be a lot of small cuts and they would bleed sometimes, but I didn't moisturize at the time which was a bad idea. One last thing: I know you're impatient and anxious about finally having a normal face (I know I was when I started Accutane) but all you need is time; you can't avoid the initial breakouts but if you just wait, anything on your face will be gone in no time. Hope that helps because I know what it's like.


Edited by Flopus, 25 February 2014 - 11:36 PM.


#3 rachelll1995

rachelll1995

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 12
About Me
  • Gender:Female
  • Joined: 19-February 14

Posted 25 February 2014 - 10:29 PM

Good luck to you!! I am on day 6 of accutane too! I actually don't even know if I am going through an initial breakout or not..I am surprised you got yours so fast! Are you experiencing dryness yet? I feel like I have no side effects yet i am on the same dose as you.



#4 pwnall

pwnall

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 24-June 09

Posted 25 February 2014 - 11:25 PM

Hey, yea I'm experiencing dryness. I have chapped lips. But this initial breakout is killing me!



#5 Flopus

Flopus

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 6
About Me
  • Joined: 20-February 14

Posted 25 February 2014 - 11:40 PM

Trust me, my initial breakout was probably worse (I was seriously depressed too) but I hung in there because I knew it just was all part of the process. This initial breakout is actually a good thing because that means that all the bacteria causing the acne that was deep underneath the skin is finally coming out to the surface (hence, more acne), so this acne was going to come out at one point anyways (maybe not all at once), all Accutane did was just speed up the process... the more you know!


Edited by Flopus, 25 February 2014 - 11:41 PM.


#6 Binga

Binga

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,038
    Likes: 91
About Me
  • Gender:Male
  • Location:New York
  • Joined: 05-June 12

Posted 26 February 2014 - 02:04 AM

Some derms give anti biotics to tackle the initial breakout. You can also try low dose zinc natural if possible. 



#7 pwnall

pwnall

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 24-June 09

Posted 26 February 2014 - 12:24 PM

I'm hidding from everyone! Last time I went to school and didn't want to bump in to someone I know (saddly I'm a very social guy) so I bumped into my friend and he asked me what's wrong with my face. I told him it was the side effect of my medication.

 

What kind of antibiotics my derm might prescribe me to keep my Initial breakout under control? I called my derm and he said it was very normal but I don't think he understand the physical and mental pain of these initial breakouts.



#8 Flopus

Flopus

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 6
About Me
  • Joined: 20-February 14

Posted 26 February 2014 - 08:10 PM

Like I said, the initial breakout will only last 2 weeks tops, are you strong enough to put up with it for 2 weeks? There's a slightly weird and temporary solution to hide your acne: try using concealer (yes, women's concealer), if you have a sister or your mother is nearby, they probably have it. I know it's a little strange, but desperate times call for desperate measures, and make sure you put it on right so it won't look obvious (which it shouldn't anyways). It's not really makeup, but it does hide all these red bumps very good. If it makes you feel any better, I heard that male actors, celebrities, and reporters use this stuff too since they're always on camera and they don't even have acne, so I say try it and there's a good chance it'll hide all the red spots. I keep trying to help you because I know what it feels like to go through all of this since I had moderate-severe acne for over 6 years now (and went through Accutane twice and still have acne after it), it really does depress you at least until it clears up.



#9 pwnall

pwnall

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 24-June 09

Posted 03 March 2014 - 08:51 PM

Here's an update, i'm on week 2 and I stopped breaking out around/on my nose and it is now clear. Now I have small white hads on my cheeks and chin. I hope this won't last for long.



#10 MadisonB

MadisonB

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 11-March 14

Posted 11 March 2014 - 10:01 AM

Hello. I'm towards the end of my second month of acutane. I started out on 40mg the first month and within 6 days my face was broken out worse than it's ever been. Other than that the side effects weren't that bad other than dry lips and nose bleeds. When I went back to my dermatologist for a checkup she was shocked at how bad my face looked and upped my acutane to 80mg a day instead of 40mg and put me on a low dose of prednisone. The prednisone worked wonders for my breakout but as soon as it ran out of it my face blew up even worse than before. Since switching from 40mg to 80mg my side effects have tripled my
Lips are so dry all the time there is nothing that helps, I get at least 4 nose bleeds a day and I am soooo moody. Sooo after 7 weeks the "initial breakout" is only getting worse and I'm now getting acne in places I've never had before. But I have noticed a positive change in my pore size. Good luck everybody




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users